MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888345629HP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, line was used for regular access during hospitalization, flushing, medication administration, and lab draws.However, five days after insertion, at the time of removal of the temporary dialysis catheter in the or (operating room), upon assessment (prior to removal), the end piece (or the luer adapter of the third port) was missing, which could lead to a risk of infection.They were not aware of previous catheter repairs.Alcohol was the cleaning agent typically utilized to clean the adapters.No ointment was applied.Nothing unusual was observed on the device prior to use.The device was flushed with a concentrated heparin solution and showed adequate function.No other products were utilized with the device.The patient had a history of placing a product from the same brand previously for hemodialysis treatment.No remedial action was taken; the line was removed by the surgeon, and the procedure was completed.The product was not replaced.There was no blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a line was used for regular access during hospitalization, flushing, medication administration, and lab draws.However, five days after insertion, at the time of removal of the temporary dialysis catheter in the operating room (or), upon assessment (prior to removal), the end piece (or the luer adapter of the third port) was missing, which could lead to a risk of infection.Nothing unusual was observed on the device prior to use.There was no leak.Alcohol was the cleaning agent typically utilized to clean the adapters.No ointment was applied.The device was flushed with a concentrated heparin solution and showed adequate function.No other products were utilized with the device.The catheter was not repaired, and they were not aware of previous catheter repairs.The product was not replaced.No remedial action was taken; the line was removed by the surgeon, and the procedure was completed.The patient had a history of placing a product from the same brand previously for hemodialysis treatment.There was no blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the adapter of the third port had been detached from the extension tube.The luer was not returned.The device will be forwarded to the engineering team for additional analysis.It was reported that the luer adapter was detached from the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17569484
Report Number3009211636-2023-00231
Device Sequence Number15520768
Product Code NIE
UDI-Device Identifier10884521128163
UDI-Public10884521128163
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888345629HP
Device Catalogue Number8888345629HP
Device Lot Number2230400253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer11/13/2023
05/06/2024
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date12/07/2023
05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite